Posthallucinogen-like visual illusions (palinopsia) with risperidone in a patient without previous hallucinogen exposure: possible relation to serotonin 5HT2a receptor blockade.
Аннотация
BACKGROUND
Previous reports document visual illusions resembling hallucinogen persisting perception disorder (HPPD) after risperidone treatment in patients with histories of previous LSD exposure.
METHODS
We report a case with visual disturbances resembling HPPD after each of three consecutive risperidone dose increases.
RESULTS
Contrasting with previous reports, our patient lacked any history of substance abuse, particularly hallucinogen exposure. She lacked neurologic or other contributory illnesses. Illusions generally remitted within 48 hours each time. Coadministration of trazodone and clonazepam may have contributed to these phenomena, although clonazepam has been used to treat this condition. She had been unusually sensitive to the side-effects of many psychotropics.
CONCLUSIONS
This case is unique due to the absence of substance abuse. This and another report note heightened sensitivity to medication side-effects. Visual phenomena resembling HPPD evidently can occur with risperidone and, possibly, other atypical antipsychotics and certain antidepressants regardless of previous hallucinogen use. Several lines of evidence implicate reduced 5HT2a serotonin receptor stimulation rather than increased 5HT2c stimulation.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.